• Title of article

    Hopf term, fractional spin and soliton operators in the O(3) non-linear sigma model Original Research Article

  • Author/Authors

    Masaomi Kimura، نويسنده , , Hiroyuki Kobayashi، نويسنده , , Izumi Tsutsui، نويسنده ,

  • Issue Information
    روزنامه با شماره پیاپی سال 1998
  • Pages
    19
  • From page
    624
  • To page
    642
  • Abstract
    We re-examine three issues, the Hopf term, fractional spin and the soliton operators, in the 2+1 dimensional O(3) non-linear sigma model based on the adjoint orbit parametrization (AOP) introduced earlier. It is shown that the Hopf term is well defined for configurations of any soliton charge Q if we adopt a time-independent boundary condition at spatial infinity. We then develop the Hamiltonian formulation of the model in the AOP and thereby argue that the well-known Q2 formula for fractional spin holds only for a restricted class of configurations. Operators that create states of given classical configurations of any soliton number in the (physical) Hilbert space are constructed. Our results clarify some of the points that are crucial for the above three topological issues and yet have remained obscure in the literature.
  • Keywords
    * Solitons , * Non-linear sigma model , * Fractional spin , * Hopf term
  • Journal title
    Nuclear Physics B
  • Serial Year
    1998
  • Journal title
    Nuclear Physics B
  • Record number

    880965